MAUDE Adverse Event Report: BECTON DICKINSON TRI-PORT EXT W/3 VLV PORTS; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON TRI-PORT EXT W/3 VLV PORTS; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20038E
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission with device evaluation.The customer reported the male end of port broke, and returned one sample of material 20038e, lot unknown.Visual inspection verified the luer crack on the sample, and the issue of component damage.The luer collar was completely off the rest of the luer, and had whitened plastic, cracks, and a chunk out of half of the top.Previous similar investigations have found that if the application of alcohol to either mating component was not allowed proper time to dry prior to connection, there was a higher chance of luer damage.Please allow around 30 seconds after alcohol wipe for dry time.A device history record review could not be performed on material 20038e because the lot number is unknown.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.
 
Event or Problem Description
Material # 20038e batch # unknown it was reported by customer that noted 3-way port cracked/broken at male end side : rcc received a complaint via email.Email(s) attached.I have 1 each potentially defective tri port extension set 20038e.Lot number was not documented.1.What was the date and time of the event(s)? 3/26/2024 time unknown 2.Please confirm the tubing model/ref number? 20038e 3.How many tubings are you sending in to us for investigation? 1 4.When is the dislodge/separation being noticed? unknown 5.During priming? no 6.Directly out of the packaging? no 7.After being connected to a patient? 24 hours? 48 hours or 72 hours? unknown 8.What was infusing at the time of the event? unknown 9.Was the tubing connected to a patient? yes 10.Was there any patient harm? no 11.Did the patient require medical intervention because of the event? no 12.How did this occur? noted 3-way port cracked/broken at male end side that twists, no fluid leaking noted.3-way port still secured/connected to smart site at the time.13.What was infusing at the time of the event? unknown 14.Please clarify: did a secondary infusion flow into the primary drip chamber? unknown 15.Lot # unknown.

Brand Name
TRI-PORT EXT W/3 VLV PORTS
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19198284
Report Number9616066-2024-00644
Device Sequence Number20747859
Product Code FPA
UDI-Device Identifier07613203011976
UDI-Public(01)07613203011976
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20038E
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown